Advertisement
The Body: The Complete HIV/AIDS Resource
Follow Us Follow Us on Facebook Follow Us on Twitter Download Our App
Professionals >> Visit The Body PROThe Body en Espanol
Read Now: Expert Opinions on HIV Cure Research
   
Ask the Experts About

Managing Side Effects of HIV TreatmentManaging Side Effects of HIV Treatment
           
Rollover images to visit our other forums!
Recent AnswersAsk a Question
  
  • Email Email
  • Glossary Glossary


Ziagen Fear
Jul 25, 2007

Dear Dr. Conway, I'm not sure if this is the proper forum, but wanted to ask you anyway. I think your one of the best! After a two year break from my meds, I have to re-start, and also have a new HIV Doc. He wanted to add Ziagen to my previous meds,Reyataz,Norvir,Truvada. I used to take the Ziagen 5 years ago, and had to stop ALL meds due to numerous side effects. I am afraid to take it after reading all the info the pharmacy gave me. Do you think it's OK for me to take this medication again? THANKS FOR BEING HERE Doc!!! Concerned in Vegas:)

Response from Dr. Conway

I would carefully discuss with your doctor what the side effects were that led to the discontinuation of your previous medications. If there was any suspicion of Ziagen (abacavir) hypersensitivity, I would avoid ever using this agent again. If this issue is unclear, there is now a specific test (HLA B57-01) that can help establish if you are at risk of hypersensitivity or not. If you do not carry this gene, the risk of hypersensitivity is extremely low (if not to say zero), and you can most likely restart abacavir safely.



Previous
Neuropathy?
Next
Reyataz side effects

  
  • Email Email
  • Glossary Glossary

 Get Email Notifications When This Forum Updates or Subscribe With RSS


 
Advertisement



Q&A TERMS OF USE

This forum is designed for educational purposes only, and experts are not rendering medical, mental health, legal or other professional advice or services. If you have or suspect you may have a medical, mental health, legal or other problem that requires advice, consult your own caregiver, attorney or other qualified professional.

Experts appearing on this page are independent and are solely responsible for editing and fact-checking their material. Neither TheBody.com nor any advertiser is the publisher or speaker of posted visitors' questions or the experts' material.

Review our complete terms of use and copyright notice.

Powered by ExpertViewpoint

Advertisement